Anti-depressants and aftereffects


Prescription for anti-depressants are done merrily by Sri Lankan Psychiatrists particularly in the form of SSRI’s (Selective Serotonin Reuptake Inhibitors) and SNRI’s (Selective Noradrenaline Reuptake Inhibitors) without proper explanation of the possible aftereffects. With the recent increase of the incidence of depression, primarily due to COVD-19 such prescriptions have definitely increased, as any good pharmacist could vouch for.

My plea is that the good psychiatrists keep patients informed of the aftereffects which can include importance and weight gain, which can be of grave concern to younger patients, and to lease make them aware of the possibility of counselling and other self-help measures, prior to converting them to “anti-depressant addicts”.

In one particular instance, a high dosage prescribed by a local leading Psychiatrist, had come in for severe criticism from professionals association of a developed country. (The writer could provide more information if contacted via this newspaper.)

Many are the complaints in this area and its time the good psychiatrists treated all patients as they would treat their own children, without being blinded by the handsome rewards offered by pharmaceutical companies.

Concerned Parent



Thank you

Related posts